Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 185, NWS Memphis, TN

April 20, 2011Lee County, Phillips County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Apr 20, 2011, 4:10 PM CDT for Lee County, Phillips County, Arkansas. It was in force for 65 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 20, 2011, 4:10 PM CDT (21:10 UTC)
Expired
Apr 20, 2011, 5:15 PM CDT
In force
65 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Lee County, AR, Phillips County, AR

The radar

The Little Rock radar (KLZK), 125 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 20, 5:25 PM CDTHAIL 11 S West Helena, ARQUARTER SIZED HAIL IN SHADY ACRES DEVELOPMENT 3/4 MILE SOUTH OF WEST HELENEA AIRPORT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 20, 1:02 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 9.2 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2011-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2011-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 174 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
779 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
174 m²/s²
0-3 km storm-relative helicity
218 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

020 
WUUS54 KMEG 202110
SVRMEG
ARC077-107-202215-
/O.NEW.KMEG.SV.W.0185.110420T2110Z-110420T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
410 PM CDT WED APR 20 2011

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN LEE COUNTY IN EASTERN ARKANSAS...
  NORTHERN PHILLIPS COUNTY IN EASTERN ARKANSAS...

* UNTIL 515 PM CDT

* AT 410 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS PRODUCING HALF DOLLAR SIZE HAIL. 
  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 14 MILES WEST
  OF GARRET GROVE TO 13 MILES SOUTHWEST OF GARRET GROVE TO 16 MILES
  WEST OF WATKINS CORNER...OR ALONG A LINE EXTENDING FROM 7 MILES
  EAST OF DE VALLS BLUFF TO CLARENDON TO HOLLY GROVE...AND MOVING
  EAST AT 35 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AUBREY...
  GARRET GROVE...LEXA...MARIANNA...MARVELL...MORO...RONDO AND WATKINS
  CORNER.

 THIS WARNING ALSO INCLUDES AREAS NEAR OLD TOWN LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3487 9110 3486 9078 3462 9066 3439 9063
      3437 9066 3442 9100 3447 9100 3448 9105
      3473 9106 3474 9111
TIME...MOT...LOC 2110Z 277DEG 29KT 3480 9129 3467 9121
          3453 9118

$$
BORGHOFF
3 follow-up statements
311 
WWUS54 KMEG 202127
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
427 PM CDT WED APR 20 2011

ARC077-107-202215-
/O.CON.KMEG.SV.W.0185.000000T0000Z-110420T2215Z/
PHILLIPS AR-LEE AR-
427 PM CDT WED APR 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR WESTERN LEE AND NORTHERN PHILLIPS COUNTIES...

AT 427 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING HALF DOLLAR SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM GARRET GROVE TO 7 MILES SOUTHWEST
OF THOMASVILLE TO CYPERT...OR ALONG A LINE EXTENDING FROM 6 MILES
SOUTHEAST OF BRINKLEY TO 11 MILES NORTHEAST OF HOLLY GROVE TO
MARVELL...MOVING EAST AT 35 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AUBREY...
GARRET GROVE...LAGRANGE...LAKE VIEW...LEXA...MARIANNA...MARVELL...
MORO...RONDO...WATKINS CORNER...WESTOVER...WESTOR...OAK FOREST AND
THOMASVILLE.

 THIS WARNING ALSO INCLUDES AREAS NEAR OLD TOWN LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!

&&

LAT...LON 3487 9110 3486 9078 3462 9066 3439 9063
      3437 9066 3442 9100 3447 9100 3448 9105
      3473 9106 3474 9111
TIME...MOT...LOC 2127Z 278DEG 32KT 3481 9109 3468 9101
          3454 9098

$$
BORGHOFF
408 
WWUS54 KMEG 202132
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
432 PM CDT WED APR 20 2011

ARC077-107-202215-
/O.CON.KMEG.SV.W.0185.000000T0000Z-110420T2215Z/
PHILLIPS AR-LEE AR-
432 PM CDT WED APR 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR WESTERN LEE AND NORTHERN PHILLIPS COUNTIES...

AT 432 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PING PONG SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 80 MPH.  THIS STORM WAS LOCATED NEAR
TURKEY SCRATCH...OR 6 MILES NORTH OF MARVELL...MOVING EAST AT 45 MPH.

THIS IS A VERY DANGEROUS SITUATION! SIREN ACTIVATION IS REQUESTED.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AUBREY...
GARRET GROVE...LAGRANGE...LAKE VIEW...LEXA...MARIANNA...MARVELL...
MORO...RONDO...WATKINS CORNER...WESTOVER...WESTOR...OAK FOREST AND
THOMASVILLE.

 THIS WARNING ALSO INCLUDES AREAS NEAR OLD TOWN LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

&&

LAT...LON 3487 9110 3486 9078 3462 9066 3439 9063
      3437 9066 3442 9100 3447 9100 3448 9105
      3473 9106 3474 9111
TIME...MOT...LOC 2132Z 275DEG 38KT 3463 9090

$$
BORGHOFF
750 
WWUS54 KMEG 202146
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
446 PM CDT WED APR 20 2011

ARC077-107-202215-
/O.CON.KMEG.SV.W.0185.000000T0000Z-110420T2215Z/
PHILLIPS AR-LEE AR-
446 PM CDT WED APR 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR WESTERN LEE AND NORTHERN PHILLIPS COUNTIES...

AT 446 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED PRODUCING PING
PONG SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH.  THIS
STORM WAS LOCATED NEAR VINEYARD...OR 6 MILES NORTH OF MARVELL...
MOVING EAST AT 30 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAGRANGE...
LAKE VIEW...MARIANNA...MARVELL...WESTOVER...WESTOR...OAK FOREST...
THOMASVILLE...FELTON...SCOTT VALLEY...SPRING CREEK...BIG CREEK
CORNER...VINEYARD AND TURKEY SCRATCH.

 THIS WARNING ALSO INCLUDES AREAS NEAR OLD TOWN LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 3487 9110 3486 9078 3462 9066 3439 9063
      3437 9066 3442 9100 3447 9100 3448 9105
      3473 9106 3474 9111
TIME...MOT...LOC 2146Z 263DEG 27KT 3465 9085

$$
BORGHOFF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 3:32 PM CDT, 38 minutes earlier.

Area forecast discussion, Apr 20, 3:32 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
332 PM CDT WED APR 20 2011

.DISCUSSION...
A VERY ACTIVE PATTERN CONTINUES ACROSS THE MIDSOUTH AS A STALLED
FRONTAL BOUNDARY CURRENTLY POSITIONED ACROSS SOUTH CENTRAL
ARKANSAS STRETCHING THROUGH NORTH CENTRAL MISSISSIPPI CONTINUES TO
TRIGGER SHOWERS AND THUNDERSTORMS IN AN AIR MASS THAT IS STILL
QUITE UNSTABLE. ADDITIONAL SHOWERS AND THUNDERSTORMS ACROSS
CENTRAL ARKANSAS WILL CONTINUE TO PUSH EAST AND INTO THE MIDSOUTH
THROUGH THE NIGHT AS LONG AS THE BOUNDARY REMAINS. BELIEVE MOST
ACTIVITY SHOULD REMAIN SOUTH OF INTERSTATE 40 WITH BETTER
INSTABILITY.

UPPER FLOW REMAINS ZONAL WHICH WILL ALLOW THE STALLED BOUNDARY
ALONG WITH AVAILABLE THERMODYNAMICS TO BE THE ONLY FORCING
MECHANISMS. WILL KEEP TIMING AND PLACEMENT OF ONGOING FFA ACROSS
NORTHERN MISSISSIPPI. CELLS CONTINUE TO TRAIN ALONG THE STALLED
FRONTAL BOUNDARY ACROSS AREAS THAT HAVE ALREADY EXPERIENCED COPIUS
AMOUNTS OF RAINFALL FROM PREVIOUS STORMS LAST NIGHT. DEPENDING ON
THE ADVANCEMENT OF ONGOING CONVECTION IN CENTRAL ARKANSAS...MAY
NEED TO EXTEND FFA FURTHER NORTH. WILL LEAVE AS IS FOR NOW.

OVERNIGHT AND INTO THURSDAY MORNING THE STALLED FRONT WILL BEGIN TO
PUSH NORTH AS A WARM FRONT PLACING THE ENTIRE MIDSOUTH BACK INTO THE
WARM SECTOR OF THE NEXT APPROACHING MID LATITUDE CYCLONE. SOUTHERLY
SURFACE WINDS WILL THEN INCREASE THROUGH THE EVENING AND INTO FRIDAY
MORNING INCREASING INSTABILITY. WINDS ARE EXPECTED TO BE NEAR
ADVISORY CRITERIA THROUGH THE DAY FRIDAY WITH SBCAPE VALUES AROUND
1200 J/KG...LIFTED INDICES BETWEEN -4 AND -6 C...AND A 50 KT LLJ
SWEEPING ACROSS NORTHEAST ARKANSAS AND SOUTHEAST MISSOURI. STRONG TO
SEVERE THUNDERSTORMS WILL BE POSSIBLE MAINLY ACROSS THESE AREAS WITH
CLOSER PROXIMITY TO BETTER UPPER DYNAMICS. THE LACK OF SUBSTANTIAL
SURFACE FORCING WILL BE THE MITIGATING FACTOR ELSEWHERE.

CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE
WEEKEND MAINLY ACROSS THE NORTHERN HALF OF THE AREA WITH NORTHWEST
FLOW ALOFT AND AN ELONGATED SURFACE TROUGH STRETCHING NORTHEAST OUT
OF NORTHEAST TEXAS.

ANOTHER MORE POTENT SYSTEM WILL THEN AFFECT THE AREA INTO THE
BEGINNING OF NEXT WEEK. MODELS DIFFER ON THE TIMING OF PLACEMENT OF
THE SYSTEM AS A WHOLE. THE GFS IS MORE ROBUST WITH THE UPPER
DYNAMICS DEPICTING A WELL DEFINED CLOSED H5 LOW WHILE THE ECMWF
DEPICTS A SLIGHTLY WEAKER OPEN WAVE. THE ECMWF ALSO TRIES TO OCCLUDE
THE DEPARTING SURFACE LOW SLOWING DOWN THE ADVANCEMENT OF THE QPF.

TOOK A BLEND OF THE TWO MODELS FOR NOW...AWAITING BETTER AGREEMENT.
THIS SYSTEM WILL NEED TO BE MONITORED CLOSELY HOWEVER AS THE
MIDSOUTH LOOKS TO CONTINUE TO BE IN A VERY ACTIVE PATTERN THROUGH
MIDWEEK NEXT WEEK.

CCD

&&

.AVIATION...

18Z TAF CYCLE

SCATTERED THUNDERSTORMS WILL CONTINUE AROUND THE KTUP AREA FOR THE
REST OF THE AFTERNOON. GENERALLY MVFR CIGS EXPECTED ELSEWHERE
THROUGH MID AFTERNOON BEFORE SOME MODEST IMPROVEMENT IN CIGS. MORE
WIDESPREAD RAIN WILL LIKELY DEVELOP THIS EVENING WITH MVFR CIGS
EXPECTED FOR MUCH OF THE OVERNIGHT. A FEW THUNDERSTORMS ARE ALSO
FORECAST TONIGHT...BUT WILL REFRAIN FROM PREVAILING THUNDER FOR
NOW AND JUST MENTION VCTS.

BORGHOFF

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  55  75  63  84 /  50  50  20  10
MKL  50  74  61  83 /  30  50  30  20
JBR  51  69  59  81 /  30  50  40  30
TUP  57  80  63  83 /  70  50  20  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR PHILLIPS.

MO...NONE.
MS...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR CALHOUN-CHICKASAW-
     COAHOMA-ITAWAMBA-LAFAYETTE-LEE MS-MONROE-PANOLA-PONTOTOC-
     QUITMAN-TALLAHATCHIE-UNION-YALOBUSHA.

TN...NONE.
&&
Hazardous weather outlook, Apr 20, 3:40 PM CDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
340 PM CDT WED APR 20 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-212245-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
340 PM CDT WED APR 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS EVENING AND
TONIGHT ACROSS ALL OF NORTH MISSISSIPPI AND EAST CENTRAL
ARKANSAS. THE PRIMARY SEVERE WEATHER THREATS WILL BE LARGE HAIL
AND POSSIBLY DAMAGING WINDS.

IN ADDITION...HEAVY RAINFALL RATES...AS WELL AS A TENDENCY FOR
STORMS TO TRAIN ACROSS THE SAME AREA DUE TO A STALLED FRONTAL
BOUNDARY WILL RESULT IN A THREAT OF FLASH FLOODING. FLOODING WILL
BE MOST LIKELY BE POSSIBLE ACROSS THE AREAS LISTED ABOVE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS IS POSSIBLE ON
FRIDAY AS ANOTHER STORM SYSTEM MOVES OUT OF THE CENTRAL PLAINS. AT
THIS TIME SEVERE STORMS LOOK MOST LIKELY ACROSS SOUTH MISSOURI AND
NORTHEAST ARKANSAS...WITH DAMAGING WINDS THE MAIN THREAT.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGEMENT OFFICIALS
AND AMATEUR RADIO OPERATORS IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED THIS AFTERNOON ACROSS PORTIONS OF NORTH
MISSISSIPPI AND AGAIN ON FRIDAY.

CCD

In the hours before

Local storm report, Apr 20, 1:24 PM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
124 PM CDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1042 PM     TSTM WND DMG     5 NE KEISER             35.73N 90.03W
04/19/2011                   MISSISSIPPI        AR   NWS EMPLOYEE

            STORAGE BUILDINGS WERE BLOWN OVER...A GAS STATION AWNING
            WAS BLOWN OFF...AND 2 GAS PUMPS AT A SEPARATE GAS STATION
            WERE BLOWN OVER. DAMAGE WAS JUST WEST OF OSCEOLA.

1052 PM     TSTM WND DMG     FRAYSER                 35.22N 89.97W
04/19/2011                   SHELBY             TN   TRAINED SPOTTER

            A LARGE TREE FELL ONTO A HOUSE NEAR FRAYSER BLVD. MEDIA
            IS REPORTING OTHER DAMAGE IN THE AREA.

1103 PM     TSTM WND DMG     BRIGHTON                35.48N 89.74W
04/19/2011                   TIPTON             TN   TRAINED SPOTTER

            SEVERAL TREES DOWN IN THE TOWN OF BRIGHTON.

1130 PM     TSTM WND DMG     5 NNW TRENTON           36.05N 88.97W
04/19/2011                   GIBSON             TN   EMERGENCY MNGR

            TREES DOWN BETWEEN HWY 185 AND HWY 45 NEAR THE COUNTRY
            CLUB.

&&

RRH
Local storm report, Apr 20, 2:03 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
203 PM CDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HAIL             VERONA                  34.19N 88.72W
04/20/2011  E1.50 INCH       LEE                MS   FIRE DEPT/RESCUE

&&

BORGHOFF
Local storm report, Apr 20, 2:12 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
212 PM CDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     HAIL             VERONA                  34.19N 88.72W
04/20/2011  E1.00 INCH       LEE                MS   TRAINED SPOTTER

            QUARTER SIZE HAIL REPORTED AT THE INTERSECTION OF HWY 45
            AND MAIN STREET IN VERONA.

&&

RRH
Local storm report, Apr 20, 3:27 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
327 PM CDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             MILLINGTON              35.33N 89.89W
04/20/2011  E0.75 INCH       SHELBY             TN   TRAINED SPOTTER

&&

BORGHOFF
Special weather statement, Apr 20, 3:34 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
334 PM CDT WED APR 20 2011

TNZ049-088-089-202100-
FAYETTE TN-SHELBY TN-TIPTON TN-
334 PM CDT WED APR 20 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 400 PM CDT FOR...

  NORTHWESTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  NORTHEASTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHEASTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED 5
MILES WEST OF ARLINGTON AT 334 PM CDT...MOVING EAST AT 25 MPH.

PEOPLE IN FAYETTE...SHELBY AND TIPTON COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.

&&

LAT...LON 3547 8951 3527 8945 3526 8978 3535 8981
TIME...MOT...LOC 2034Z 255DEG 22KT 3531 8971

TLSJR
Local storm report, Apr 20, 3:54 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
354 PM CDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 PM     TSTM WND DMG     MILLINGTON              35.33N 89.89W
04/19/2011                   SHELBY             TN   PUBLIC

            MEDIUM SIZED TREE BLOWN IN HALF. THE TOP HALF OF THE TREE
            CRASHED INTO TWO FENCES WITH MAJOR DAMAGE TO THE FENCES
            IN A RESIDENTIAL NEIGHBORHOOD. WIND SPEED OF 65 MPH WAS
            REPORTED.

&&

CCD

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 7:27 PM CDTSevere Thunderstorm WarningMEGLawrence, Randolph63 min
Apr 19, 8:11 PM CDTSevere Thunderstorm WarningMEGClay, Greene, Lawrence, Randolph64 min
Apr 19, 8:38 PM CDTSevere Thunderstorm WarningMEGCraighead, Greene, Lawrence, Poinsett67 min
Apr 19, 8:46 PM CDTSevere Thunderstorm WarningMEGClay, Greene59 min
Apr 19, 8:57 PM CDTTornado WarningMEGCraighead, Greene, Lawrence33 min
Apr 19, 9:13 PM CDTSevere Thunderstorm WarningMEGClay, Craighead, Greene, Mississippi47 min
Apr 19, 9:24 PM CDTTornado WarningMEGClay, Greene36 min
Apr 19, 9:38 PM CDTSevere Thunderstorm WarningMEGCross, Lee, Phillips, Poinsett, St. Francis52 min
Apr 19, 9:40 PM CDTSevere Thunderstorm WarningMEGCraighead, Greene, Poinsett50 min
Apr 19, 9:43 PM CDTSevere Thunderstorm WarningMEGLee, Phillips47 min
Apr 19, 9:48 PM CDTTornado WarningMEGCraighead, Poinsett27 min
Apr 19, 9:52 PM CDTSevere Thunderstorm WarningMEGClay, Craighead, Greene, Mississippi, Poinsett53 min
Apr 19, 9:55 PM CDTTornado WarningMEGClay, Greene35 min
Apr 19, 10:07 PM CDTTornado WarningMEGCraighead, Greene, Mississippi, Poinsett38 min
Apr 19, 10:21 PM CDTFlash Flood WarningMEGClay, Craighead, Cross, Greene, Mississippi, Poinsett3 hr
Apr 19, 10:22 PM CDTSevere Thunderstorm WarningMEGCrittenden, Cross, Lee, Phillips, St. Francis38 min
Apr 19, 10:27 PM CDTSevere Thunderstorm WarningMEGMississippi, Poinsett63 min
Apr 19, 10:30 PM CDTTornado WarningMEGMississippi45 min
Apr 19, 10:42 PM CDTTornado WarningMEGCrittenden, Mississippi, Poinsett34 min
Apr 19, 10:52 PM CDTTornado WarningMEGMississippi23 min
Apr 19, 10:54 PM CDTTornado WarningMEGMississippi31 min
Apr 19, 10:59 PM CDTSevere Thunderstorm WarningMEGLee, Phillips46 min
Apr 19, 11:40 PM CDTSevere Thunderstorm WarningMEGCross, Poinsett50 min
Apr 19, 11:54 PM CDTTornado WarningMEGCraighead, Cross, Poinsett35 min
Apr 20, 12:04 AM CDTSevere Thunderstorm WarningMEGCraighead, Greene, Poinsett41 min
Apr 20, 12:17 AM CDTSevere Thunderstorm WarningMEGCrittenden, Cross, Mississippi, Poinsett43 min
Apr 20, 12:29 AM CDTSevere Thunderstorm WarningMEGCrittenden, Cross, Mississippi, Poinsett46 min
Apr 20, 12:47 AM CDTSevere Thunderstorm WarningMEGCrittenden, Cross, Lee, St. Francis43 min
Apr 20, 12:52 AM CDTSevere Thunderstorm WarningMEGCrittenden, Cross, Mississippi, Poinsett38 min
Apr 20, 12:55 AM CDTSevere Thunderstorm WarningMEGLee, Phillips50 min
Apr 20, 12:57 AM CDTSevere Thunderstorm WarningMEGPhillips48 min
Apr 20, 1:07 AM CDTFlash Flood WarningMEGCrittenden, Cross, Mississippi, Poinsett3 hr
Apr 20, 1:23 AM CDTSevere Thunderstorm WarningMEGCrittenden, Cross, Mississippi, Poinsett, St. Francis36 min
Apr 20, 1:39 AM CDTSevere Thunderstorm WarningMEGPhillips51 min
Apr 20, 1:45 AM CDTSevere Thunderstorm WarningMEGCrittenden, Mississippi45 min
Apr 20, 3:18 AM CDTFlash Flood WatchMEGCrittenden, Cross, Lee, Phillips, St. Francis30 hr
Apr 20, 4:51 PM CDTSevere Thunderstorm WarningMEGLee, Phillips54 min
Apr 20, 4:54 PM CDTFlash Flood WarningMEGLee, Phillips, St. Francis7 hr
Apr 20, 6:23 PM CDTFlash Flood WarningMEGCrittenden, Lee5 hr

Nearby

Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.